Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


AIDS and Weakness correlation?
Jun 1, 2008

HIV and Pulmonary Hypertension May 17, 2008

I have HIV and Hep B and I was just recently diagnosed with Pulmonary Hypertension with the pressure estimate of 30-40mm.

I have extreme fatigue and weakness to the point where I am bed ridden and can not walk or stand for more than a few minutes at a time due to weakness. I have constant shortness of breath and chest pain, and basically have no quality of life at the moment. My activities are limited to the point that even if I talk for any length of time, I get increasingly weak. I actually sneezed about an hour ago and my symptoms increased.

In Oct. 2007 I had severe abdomen pain on the left lower side, and had an EGD and colonoscopy which did not reveal anything significant. I also had a CT scan of my head wich was negative. I also had a stress test done and an ECHO and EKG and no abnormalities of the heart were found other than the PH.

I have a history of NSAID usage and I believe my small bowel is damaged. I'm having other GI tests to see what's going on internally.

I wil be seeing a cardiologist to see the acurate degree of severity of the PH is and what medications I may be able to go on.

Back in October when I got off my HIV meds all my symptoms have progressively and quickly have worsened. I'm thinking possibly the HIV and Hep has had a chance to increase and increased my chance of developing PH?

I have some questions:

1. Does the amount of the HIV virus in the body determine the severity of Pulmonary Hypertension?

2. Will taking HIV medications have a direct result on pulmonary hypertension symptoms? Meaning will the HIV meds alone decrease the PH by decreasing the AIDS virus?

3. Is the severity of my symptoms (weakness) indicative and associated of HIV or Hep B itself?

I'm at the point now that if I even speak for a minute or so, I become incredibly weak and tightness in my chest. I was at the ER yesterday and they did an x-ray of my chest and cardiac enzymes and everything was normal.

My major concern is why I'm getting to incredibly weak now so often and still not able to stand, walk and now not talk.

I think my main question is, would HIV or Hep B cause these severe weakness symptoms alone or combined?

Thanks for any help you may be able to give me. If you have any additionaly information or links you can provide me with I'd be most thankful.

Response from Dr. Holodniy

1. There is no direct correlation, but those with detectable viral loads and lower CD4 counts have more significant disease. 2. You would probably see some improvement, but it is likely that other meds will be required to improve your symptoms. 3. Many people without HIV or HBV infection have pulmonary hypertension. Those with viral infections tend to have more significant and rapid disease.



Previous
Hair loss, dry skin, low libido, fatigue
Next
not quite undetectable

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement